My mother, 71 yrs old, had cataract surgery on Oct 13, about 3 months ago, in her right eye. The surgery was complicated and took longer than normal, about 1 hour. However, recovery seemed to be going okay. Good vision and normal pressure readings. The complications arose when she would stop the steroid treatment. Within 24 hrs of stopping the steroid drops, she would have pain around her eye. The pain was severe enough to require an emergency visit to her eye surgeon's office. After two attempts to stop the drops, the doctor suggested that it may be a rebound effect of the discontinued use of the steroids. On December 13th, he suggested a slow decrease in the use of the steroid to counteract the possible rebound effect. The routine was 4 drops per day the first week, 3 the second, 2 the third, 1 per day the fourth, and then off the the drops completely. This week, she again experienced pain after completely stopping the steroid drops. Is this highly unusual? Aside from a rebound affect, what could be another cause of her pain? Are their adverse side affects of continued steroid use?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.